Alert archive / Maine / Coastal Flood Statements in 2021
Coastal Flood Statement 9, NWS Gray, ME
NWS Gray, ME issued this coastal flood statement at Sep 10, 2021, 10:09 PM EDT for Rockingham County, New Hampshire; 5 counties in Maine. It took effect at Sep 11, 2021, 1:00 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2021, 10:09 PM EDT (02:09 UTC)
- In effect from
- Sep 11, 2021, 1:00 AM EDT
- Expired
- Sep 11, 2021, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 25 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 2.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
106
WHUS41 KGYX 110209
CFWGYX
Coastal Hazard Message
National Weather Service Gray ME
1009 PM EDT Fri Sep 10 2021
MEZ023>027-NHZ014-111015-
/O.NEW.KGYX.CF.S.0009.210911T0500Z-210911T0800Z/
/O.CON.KGYX.SU.Y.0005.000000T0000Z-210912T0000Z/
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-
Coastal Rockingham-
1009 PM EDT Fri Sep 10 2021
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...
...COASTAL FLOOD STATEMENT IN EFFECT UNTIL 4 AM EDT SATURDAY...
* WHAT...For the High Surf Advisory, large breaking waves of 5 to
7 feet will lead to dangerous surf and strong rip currents. For
the Coastal Flood Statement, large waves on top of astronomical
high tides may lead to some splashover and beach erosion.
* WHERE...In New Hampshire, Coastal Rockingham County. In Maine,
Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York
Counties.
* WHEN...For the High Surf Advisory, until 8 PM EDT Saturday.
For the Coastal Flood Statement, until 4 AM EDT Saturday.
* IMPACTS...Some water on low lying roads and property.
Dangerous swimming and surfing conditions and localized beach
erosion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded roadways.
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
&&
Time of high total tides are approximate to the nearest hour.
Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
11/03 AM 9.6 0.1 0.3 6 None
11/03 PM 9.9 0.4 0.2 4-5 None
12/04 AM 8.9 -0.6 0.0 3-4 None
12/04 PM 9.7 0.2 0.1 3 None
13/05 AM 8.5 -1.0 0.0 2 None
13/05 PM 9.6 0.1 0.2 1 None
Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
11/03 AM 9.3 0.5 0.3 6-7 None
11/03 PM 9.6 0.8 0.2 5-6 None
12/04 AM 8.6 -0.2 0.0 3-4 None
12/04 PM 9.4 0.6 0.1 3-4 None
13/05 AM 8.2 -0.6 0.0 2 None
13/05 PM 9.3 0.5 0.2 1 None
Portland ME
MLLW Categories - Minor 12.0 ft, Moderate 13.0 ft, Major 14.0 ft
MHHW Categories - Minor 2.3 ft, Moderate 3.3 ft, Major 4.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
11/03 AM 10.6 0.9 0.4 6-7 None
11/03 PM 10.8 1.1 0.2 5 None
12/03 AM 9.8 0.1 0.0 4 None
12/04 PM 10.7 1.0 0.2 3-4 None
13/04 AM 9.2 -0.5 -0.1 3 None
13/05 PM 10.5 0.8 0.2 2 None
&&
$$
MEZ028-111015-
/O.CON.KGYX.SU.Y.0005.000000T0000Z-210912T0000Z/
Coastal Waldo-
1009 PM EDT Fri Sep 10 2021
...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...
* WHAT...Large breaking waves of 5 to 7 feet will lead to
dangerous surf and strong rip currents.
* WHERE...Coastal Waldo County.
* WHEN...Until 8 PM EDT Saturday.
* IMPACTS...Dangerous swimming and surfing conditions and
localized beach erosion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.
&&
$$
Legro1 follow-up statement
541 WHUS41 KGYX 110805 CFWGYX Coastal Hazard Message National Weather Service Gray ME 405 AM EDT Sat Sep 11 2021 MEZ023>027-NHZ014-111630- /O.EXP.KGYX.CF.S.0009.000000T0000Z-210911T0800Z/ /O.CON.KGYX.SU.Y.0005.000000T0000Z-210912T0000Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Rockingham- 405 AM EDT Sat Sep 11 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD STATEMENT HAS EXPIRED... * WHAT...Large breaking waves of 5 to 7 feet will lead to dangerous surf and strong rip currents. * WHERE...In New Hampshire, Coastal Rockingham County. In Maine, Coastal Cumberland, Sagadahoc, Lincoln, Knox and Coastal York Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ MEZ028-111630- /O.CON.KGYX.SU.Y.0005.000000T0000Z-210912T0000Z/ Coastal Waldo- 405 AM EDT Sat Sep 11 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the High Surf Advisory, large breaking waves of 4 to 6 feet will lead to dangerous surf and strong rip currents. * WHERE...Coastal Waldo County. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Sep 10, 8:49 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 10, 8:49 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Gray ME 849 PM EDT Fri Sep 10 2021 .SYNOPSIS... High pressure builds in from the west through Saturday with dry and seasonable weather expected for Saturday. The next low pressure system tracks well to the north in Canada on Sunday, dragging a cold front into New England where it will stall. Showers and a few isolated thunderstorms are possible along this front. High pressure will keep the area mostly dry through Tuesday before a trough approaches from the west, bringing increasing chances for scattered showers towards the middle to end of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Update...Minor changes to reflect latest observational trends. Previous discussion...The center of SFC high pressure will move eastward to the south of New England tonight and Saturday. A ridge axis extending north of this high will move over northern New England tonight allowing for clearing and also a lessening in wind speeds after midnight. The pressure gradient will still remain a bit tight, but the low levels should decouple in the river valleys which should promote areas of fog tonight. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... Saturday and Saturday night will feature the onset of a warm air advection pattern with warming temperatures and some increase in humidity. Dry weather is expected except for perhaps a low for a few showers in the mountains toward dawn on Sunday. && .LONG TERM /SUNDAY THROUGH FRIDAY/... Overview: An area of low pressure passing well to our north on Sunday may result in a few scattered showers during the afternoon and evening, especially across the north and mountains. A cold front will drop south through New England late in the day on Sunday before exiting the region on Monday. High pressure will help to keep us mostly dry and seasonably warm through early next week. Another trough will arrive towards the middle to end of next week with an embedded low, which will increase our chances for scattered rain showers and cooler temperatures. Impacts: Little to no major weather related impacts are expected through the end of next week. Forecast Details: A closed surface low will pass through Quebec on Sunday, which will send a cold front southeastward through northern New England. Our area will be on the northern edge of the better lifting dynamics but some scattered showers and isolated thunderstorms are still possible across the north and mountains, especially during the afternoon and evening. The thermodynamics currently do not look very favorable for upward vertical growth, and therefore thunder was not added to this forecast package but it may be needed in the future. We will be briefly into the warm sector and therefore many locations outside of the mountains will make a run for the lower 80s as dewpoints climb well into the 60s under partly cloudy skies. A decaying MCS/wave may move across southern locations overnight on Sunday along the stalled frontal boundary, which may result in some scattered showers as low temperatures fall into the 40s across the north to the 60s in southern NH. The front will clear the entire CWA by early Monday morning, which will set us up for a very nice day as high temperatures reach the 70s with noticeably lower dewpoints. While an isolated shower may persist across southern locations, most areas will remain dry. Continued quiet conditions are expected on Monday night with low temperatures falling into the 40s to 50s from north to south. Brief 500 mb ridging is expected on Tuesday, which will result in partly cloudy skies with high temperatures reaching the 60s across the north to lower 70s in southern NH. The forecast then becomes a little more uncertain towards the middle and end of next week as differences remain across forecast guidance as to the evolution of a trough, which will be approaching New England from the west. Some guidance has this trough arriving as early as Wednesday while others delay it until Thursday. Either way, expecting gradually increasing cloudiness along with increasing rain chances beginning late Tuesday night through part of Thursday. Weak ridging is then expected to return by Friday before another system approaches towards the end of next weekend. Temperatures will remain normal to slightly above normal through the end of the week. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... Short Term..VFR expected much of tonight through Saturday night except for vly fog tonight at KHIE/KLEB. Long Term...Mostly VFR conditions expected on Sunday through much of next week as high pressure keeps the region mostly dry with light winds. A few isolated to scattered showers will be possible on Sunday as a cold front crosses northern New England, which may result in brief MVFR conditions. Another system may bring MVFR conditions within any SHRA on Tuesday night through Wednesday. && .MARINE... Short Term...Long period swell will peak tonight, with near shore waves of 5-7 feet, and offshore waves of 7-10 ft. The seas will begin to subside late tonight and Sat as Larry moves NNE across Newfoundland, and offshore flow begins to shorten the swell period. Long Term...Southerly winds may gust up to 30 kts on Sunday ahead of an approaching cold front with seas of 4-6 feet. High pressure will result in weakening flow and diminishing seas through early next week before winds approach SCA criteria again on Wednesday afternoon. && .TIDES/COASTAL FLOODING... Astronomical tides top out at their highest peak for the month in the next few days. Haven't seen too many issues out there today except for some minor splashover. Therefore, with a lower high tide tonight will forgo a coastal flood statement at this time. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...High Surf Advisory until 8 PM EDT Saturday for MEZ023>028. NH...High Surf Advisory until 8 PM EDT Saturday for NHZ014. MARINE...Small Craft Advisory until 8 PM EDT Saturday for ANZ150>154. && NEAR TERM...Legro
Hazardous weather outlook, Sep 10, 3:25 PM EDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 325 PM EDT Fri Sep 10 2021 MEZ007>009-012>014-018>022-033-NHZ001>013-015-111930- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 325 PM EDT Fri Sep 10 2021 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-111930- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 325 PM EDT Fri Sep 10 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-111930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 325 PM EDT Fri Sep 10 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:54 PM EDT | Small Craft Advisory | GYX | 32 hr |
Nearby
Coastal Flood Statements in Maine, 2021Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.